A US doctor in his 50s died about two weeks after vaccination against a novel coronavirus infection (Corona 19) developed by Pfizer. Authorities are investigating whether the doctor’s death was related to the vaccine.
According to reports from the New York Times (NYT), Dr. Gregory Michael, 56, an obstetrician in Miami Beach, Florida, received the Pfizer vaccine on December 18 last year.
His wife, Heidi Nekelman, told his Facebook page about Dr. Michael’s series of steps from vaccination to death.
According to Neckelman, Dr. Michael ran to the emergency room three days after vaccination, with small red spots from bleeding under the skin of his hands and feet. As a result of the tests, Dr. Michael was admitted to the intensive care unit after being diagnosed with “acute immune thrombocytopenia,” where blood was not clotting properly. Neckelmann said her husband had no underlying medical conditions and had no reactions to drugs or vaccines. He added that he was a healthy and active person who did not smoke and did not have any drugs he was taking.
“He has never been infected with Corona 19 because he has been using the N95 mask since the early days of the corona epidemic,” said Nekelman, “he was determined to protect his family and patients.”
Dr. Michael was admitted to the hospital for about two weeks, and is known to have been involved in his treatment by many professionals across the United States. However, two days before the surgery, Dr. Michael died of a hemorrhagic stroke due to a lack of platelets.
Vaccine manufacturer Pfizer said in a statement that the incident was “in active investigation.” However, he denied the association, saying, “There have been no safety issues identified in clinical trials and so far post-marketing experience or the technology used to make the vaccine.”
In the United States, about 9 million people have so far been vaccinated against Pfizer or Modena’s COVID-19 vaccine. The only serious problems reported so far are 29 allergic reactions, anaphylaxis. Anaphylaxis refers to an abrupt systemic reaction caused by an antigen-antibody immune response. Due to the influence of chemical substances such as certain foods and drugs, excessive immune reactions in the human body are accompanied by acute respiratory distress, decreased blood pressure, and loss of consciousness.
There were no reports of fatal side effects. Many people usually suffer from other side effects such as temporary arm pain, fatigue, headache, or fever.
Local and federal agencies investigated Michael’s autograph. Some experts said the case is very rare, but it could be a serious reaction to the vaccine. The Florida Department of Health commissioned the US Centers for Disease Control and Prevention (CDC) to investigate Dr. Michael’s death.
Dr. Jerry Spinnik, an expert on blood diseases at Johns Hopkins University, said of Michael’s death “I think it has something to do with the vaccine.”
“This is very rare,” he continued, but warned that “it happened and could happen again.” He also advised that that should not prevent vaccination.
*The article has been translated based on the content of 동아닷컴 : 동아일보 전체 뉴스 by www.donga.com. If there is any problem regarding the content, copyright, please leave a report below the article. We will try to process as quickly as possible to protect the rights of the author. Thank you very much!
*We just want readers to access information more quickly and easily with other multilingual content, instead of information only available in a certain language.
*We always respect the copyright of the content of the author and always include the original link of the source article.If the author disagrees, just leave the report below the article, the article will be edited or deleted at the request of the author. Thanks very much! Best regards!